MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB35W07080080
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use an evercross pta balloon during procedure to treat a calcified lesion in the patient¿s proximal and mid left common iliac artery.Slight vessel tortuosity and severe calcification are reported.An inflation device was used for balloon inflation.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.The device was passed through a previously deployed stent.Resistance was noted during advancement, but no excessive force was used.It is reported that after balloon inflation the physician realized the balloon had ruptured.When physician tried to remove the balloon, he felt the balloon break.The physician was using a non-medtronic guidewire at the time.The proximal part of the balloon and the proximal and distal balloon markers did not come out when balloon was retrieved.A second.035 wire was inserted, and a self-expanding stent was advanced to jail off the balloon fragment.Two stents were used to completely jail off the balloon and markers.A sheath was used to get up and over and treat the other lesions in the popliteal (pop) and superficial femoral artery (sfa) with a hawkone m atherectomy device.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: there were multiple vessels treated within this case.The common iliac is where the balloon broke.At that point physician was trying to predilate so that they could get a sheath up and over to treat the sfa and pop on the other leg.After the balloon broke, stent was used to jail off the fragments as well as dilate the vessel enough to get a sheath over.No vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the balloon burst between 6-8 atm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: four images were returned for review.Image 1 appears to show a wire with 2 marker bands passing through a deployed stent.Image 2 appears to show 2 wires passing through 2 deployed stents.Images 3 and 4 are identical and appear to show a wire passing through 4 deployed stents product analysis: the evercross pta was returned to medtronic investigation lab for evaluation.The device was returned coiled inside 4 biohazard bags.The device was returned with the distal half of the balloon detached.The distal section of the inner along with the 2 marker bands are also detached.None of the detached components were returned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12575913
Report Number2183870-2021-00369
Device Sequence Number19107790
Product Code LIT
UDI-Device Identifier00643169974135
UDI-Public00643169974135
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model NumberAB35W07080080
Device Catalogue NumberAB35W07080080
Device Lot NumberB210911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/08/2021
10/15/2021
11/12/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/13/2021
10/20/2021
11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale